Vermont, 2007Winter Storm in Vermont, December 2 to 3, 2007
December 2 to 3, 2007 · NWS ALY · 3 events in 3 counties and zones
A low pressure system over the western Great Lakes on Sunday, December 2nd, moved rapidly east into central New York State by Monday morning on December 3rd, before moving east northeast and intensifying in the Canadian maritimes by Tuesday December 4th. As a warm front associated with this storm system approached from the southwest, a swath of heavy snow, mixed with sleet and freezing rain at…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system over the western Great Lakes on Sunday, December 2nd, moved rapidly east into central New York State by Monday morning on December 3rd, before moving east northeast and intensifying in the Canadian maritimes by Tuesday December 4th.
As a warm front associated with this storm system approached from the southwest, a swath of heavy snow, mixed with sleet and freezing rain at times, overspread western New England Sunday evening, and persisted into Monday afternoon before tapering off as scattered snow showers Monday evening.
Snowfall amounts generally ranged from 6 to 12 inches across southern Vermont from this storm. This created hazardous travel conditions for the Monday morning commute, and also led to the closings, or delayed openings of numerous schools and businesses Monday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 2, 9:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 2, 9:55 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EST SUN DEC 02 2007
.SYNOPSIS...
LARGE LOW PRESSURE...OVER MICHIGAN...WILL TRACK EASTWARD INTO THE
SAINT LAWRENCE VALLEY LATE TONIGHT. AT THE SAME TIME...ENERGY FROM
THIS STORM WILL DEVELOP A SECONDARY LOW PRESSURE OVER LONG ISLAND BY
MONDAY MORNING. THIS COASTAL LOW WILL THEN TRACK TO THE EAST OF CAPE
COD BY MONDAY MORNING...AND INTO THE GULF OF MAINE BY MONDAY NIGHT.
BOTH STORMS WILL BRING A POTPOURRI OF WINTRY PRECIPITATION WITH MORE
SNOW NORTH OF ALBANY...AND PERHAPS A BRIEF PERIOD OF RAIN TO THE
SOUTH OF TOWN.
&&
.NEAR TERM /THROUGH 6AM MONDAY/...
REGIONAL RADAR FINALLY INDICATES PRECIPITATION OVERSPREADING OUR
REGION FROM THE WEST. AT THE SAME TIME...LOW LEVEL MOISTURE AND WEAK
ISENTROPIC LIFT AHEAD OF THE MAIN BATCH...IS PRODUCING LIGHT SNOW
GRAINS AND OR FREEZING DRIZZLE OVER MANY AREAS.
SAT PICTURES DO SHOW COOLING CLOUD TOPS OVERSPREADING OUR AREA FROM
THE WEST. A SHORT WAVE ACTUALLY APPEARS TO BE STRENGTHENING THE
PRIMARY LOW...ALTHOUGH THE SECONDARY ONE IS HOLDING ITS
OWN...ALTHOUGH STILL IN AN EMBRYONIC STAGE. TWO AREAS OF DISTINCT
PRESSURE FALLS ARE NOTED...ONE TO OUR WEST...AND THE OTHER OFF THE
NEW JERSEY INDICATIVE OF THAT SECONDARY DEVELOPMENT.
IT LOOKS AS IF PRECIPITATION FROM THE PRIMARY LOW WILL HAVE THE
GREATER IMPACT FROM ALBANY AND POINTS SOUTH...WHILE THE SECONDARY
MIGHT HAVE MORE OVER SOUTHERN VERMONT...POSSIBLY STRETCHING BACK
INTO OUR DRACKS.
STILL A VERY CHALLENGING FORECAST BUT THE CONCERN IS THAT MORE
FREEZING RAIN AND LESS SLEET MIGHT FALL FROM ALBANY SOUTHWARD. STILL
NOT READY TO ADJUST ANY HEADLINERS QUITE YET. WILL LEAVE THAT TO THE
MIDNIGHT CREW WHICH UNFORTUNATELY...I WILL BE PART OF.
I DID HOWEVER CUT BACK SNOW ACCUMULATIONS A BIT FROM ALBANY
SOUTHWARD AND JUST A LITTLE TO THE NORTH. ON THE OTHER HAND...PUT IN
A BIT MORE ICE IN OUR REGION.
THE INCOMING 00Z NAM WAS A BIT WARMER AND SHOWED A BIT LESS QPF. NOT
SURE IF I WANT TO BUY THIS SOLUTION. WHILE THE MAIN SLUG OF
PRECIPITATION IS SLOW TO GET HERE...IT LOOKS QUITE ROBUST...EVEN IF
A LOT OF IT IS DUE TO BRIGHT BANDING. PRECIPITATION (IN THE FORM OF
RAIN) APPEAR TO BE AT LEAST .10/HOUR FROM WESTERN NEW YORK BACK INTO
OHIO.
WILL AWAIT MAKING ANY MORE CHANGES UNTIL ALL NEW DATA SETS ARE
RECEIVED.
WE WILL CONTINUE TO CAREFULLY MONITOR THE SITUATION BUT FOR
NOW...ISSUED ANOTHER OVERNIGHT UPDATE
...STAY TUNED
MORE ON THE STORM DISCUSSION FOLLOWS IN THE SHORT TERM.
&&
.SHORT TERM /6 PM SUNDAY THROUGH TUESDAY/...
THE BRUNT OF THE STORM WILL IMPACT OUR REGION FROM THE OVERNIGHT
INTO THE MORNING DRIVE. THIS IS WHEN THE BEST ISENTROPIC LIFT AND
DEEPEST MOISTURE IMPACTS THE AREA.
FROM ALBANY NORTHWARD...WE STILL BELIEVE SURFACE TEMPS LOOK TO STAY
AT OR BELOW FREEZING DURING THE DURATION OF THE STORM.
AS THE SECONDARY STORM WINDS UP EARLY MONDAY...IT WILL DRAW COLD AIR
BACK INTO THE COLUMN...CHANGING ALL MIXED PRECIPITATION BACK TO SNOW
OR SNOW SHOWERS. THE CHANGEOVER FROM THE MIX TO SNOW WILL TAKE PLACE
DURING THE MORNING HOURS AROUND ALBANY...AND SOMETIME IN THE LATE
AFTERNOON FURTHER SOUTH...WHERE LITTLE OR NO ADDITIONAL ACCUMULATION
IS EXPECTED.
THE SECONDARY STORM WILL SET UP AN IMPRESSIVE TROWAL ACROSS MUCH OF
INTERIOR NEW ENGLAND...WITH THE SW EDGE POSSIBLY TOUCHING INTO OUR
ADIRONDACKS. HEAVIER SNOW...ASSOCIATED WITH IT...WILL STAY WELL
NORTH OF ALBANY...BUT MIGHT WORKING INTO SOUTHERN VERMONT AND THE
SOUTHERN ADIRONDACKS. THEREFORE...THE WINTER STORM WARNING CURRENTLY
IN PLACE FOR MUCH OF THAT REGION...WILL CONTINUE INTO THE
AFTERNOON...WHILE THE ADVISORY FURTHER SOUTH...WILL END BY LATE
MORNING.
WE ARE LOOKING FOR VERY MINOR ACCUMULATIONS SOUTH OF ALBANY (AN INCH
OR LESS). HOWEVER...THERE COULD BE UP TO QUARTER OF AN INCH OF
ICE OR MORE. FURTHER NORTH ACROSS THE MOST OF THE MOHAWK
VALLEY...EASTWARD...WE LOOK FOR 1 TO 4 INCHES OF SNOW/SLEET
ACCUMULATION...AS WELL AS A THIRD OF AN INCH OR MORE OF ICE. FURTHER
NORTH...5-10 INCHES OF SNOW IS FORECAST TO FALL....MIXED WITH SOME
SLEET.
AS THE SECONDARY STORM DEPARTS IT WILL DEEPEN QUITE RAPIDLY...AND
WILL PRODUCE A STEEP PRESSURE GRADIENT ALONG WITH IMPRESSIVE
PRESSURE RISES ACROSS MUCH OF OUR REGION. THIS WILL MEAN STRONG
GUSTY WINDS WILL TAKE PLACE...PERHAPS REACHING 50 MPH OR HIGHER BY
MONDAY AFTERNOON. BUFKIT MIXING LAYER HEIGHTS AND MOMENTUM XFER
POINT TOWARD MIXING TO NEAR 50KTS. COULD SEE A WIND ADVISORY AND
WILL STILL HIGHLIGHT THIS WITHIN THE HWO.
THESE WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW UP NORTH...AND
COULD PRODUCE AT THE VERY LEAST...SOME POWER OUTAGES FROM ALBANY
SOUTHWARD WHERE ICE REMAINS GLUED TO TREES.
LAST BUT NOT LEAST...THIS NW FLOW WILL FIRE UP THE LAKE GUNS ONCE
AGAIN...AS -15C H850 AIR MOVES OVER THE LAKE ONTARIO WATERS WHICH
ARE STILL IN THE MID 40S. WITH A NW FLOW...THE LAKE BANDS LOOK
MULTI-BANDED...GENERALLY IMPACTING THE ADIRONDACKS...WESTERN
PORTIONS OF OUR MOHAWK VALLEY AND SOUTHERN CATSKILLS MONDAY
AFTERNOON INTO TUESDAY.
FOR THE MAJORITY OF THE REGION...THE NW WINDS WILL PERSIST INTO
TUESDAY WITH NOTHING MORE THAN SCATTERED SNOW SHOWERS OR FLURRIES TO
DEAL WITH...ALONG WITH COLD TEMPERATURES.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
LIGHT SNOW GRAINS AND OR FREEZING DRIZZLE IS BREAKING OUT AHEAD OF
THE MAIN PRECIPITATION WHICH LOOKS ARRIVE AROUND MIDNIGHT. IFR
CEILINGS ARE IN PLACE AT KPOU AND KALB...AND IT IS ONLY A MATTER
TIME UNTIL CEILING FALL BELOW THE MVFR THRESHOLD AT GLENS FALLS. SEE
NO REASON FRO THEM TO RISE UP PAST IFR (EXCEPT MAYBE BRIEFLY) UNTIL
SOMETIME ON MONDAY.
AROUND MIDNIGHT...THE STEADIER WINTRY MIX OF PRECIPITATION WILL
OVERSPREAD THE REGION. THE EXACT PRECIPITATION TYPE IS STILL IN
QUESTION...BUT UNFORTUNATELY IT NOW LOOKS LIKE MORE SLEET AND EVEN
FREEZING RAIN COULD FALL AT ALBANY AND LESS IN THE WAY OF SNOW.
STILL THINK MORE SNOW MIXED WITH SLEET WILL TAKE PLACE AT GLENS
FALLS...AND FREEZING RAIN AND SLEET...CHANGING TO RAIN DOWN AT
POUGHKEEPSIE.
THIS SCENARIO IS STILL NOT ETCHED IN STONE...AND THEREFORE IT WOULD
BE GOOD TO CHECK BACK TO THE AVIATION DISCUSSION TO SEE IF THERE HAS
BEEN A CHANGE IN OUR THINKING. A DEGREE OR TWO IN THE SOUNDING WILL
COULD A HUGE IMPACT WHETHER MORE SLEET OR FREEZING RAIN WOULD
FALL.
THE STEADIEST PRECIPITATION SHOULD END FROM SOUTH TO NORTH ON MONDAY
MORNING...PROBABLY AS SNOW SHOWERS OR A RAIN SNOW MIX. THEN...THE
WINDS WILL KICK IN FROM THE NORTHWEST AND COULD GUST OVER
30KTS...PERHAPS A FEW GUST APPROACHING 50 KTS...ESPECIALLY AT ALBANY
LATER IN THE AFTERNOON. MORE SNOW SHOWERS ARE POSSIBLE BUT THE WIND
WILL BE THE BIGGER WEATHER PROBLEM MONDAY AFTERNOON INTO MONDAY
NIGHT.
A AIRPORT WEATHER WARNING WILL ISSUED FOR ALBANY IF AND WHEN
SIGNIFICANT FREEZING RAIN/SLEET OR 40 KT WND GUSTS ARE ABOUT TO
OCCUR.
OUTLOOK...
MONDAY NIGHT ...VFR WND PREDOMINATES...SCT -SHSN.
TUE - FRI...VFR WDLY SCT -SHSN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
ON TUESDAY EVENING A DEEP VERTICALLY STACKED LOW WAS OVER THE
CANADIAN MARITIMES WITH A BROAD 850 HPA TROF EXTENDING FROM
SOUTHERN HUDSON BAY SOUTH ALONG THE EASTERN SEABOARD. THE 850
TROF BEINGS TO DIG WESTWARD AS THE STORM OVER THE MARITIMES
CONTINUES TO MOVE NORTHEAST. IN THE MEANTIME ANOTHER LOW
FORMS ALONG THE FRONTAL BOUNDARY IN THE PLAINS AND MOVES TO
THE OHIO VALLEY BY WEDNESDAY MORNING...AND ACROSS THE MID
ATLANTIC REGION TO OFF CAPE HATTERAS BY WEDNESDAY EVENING...
AND WELL EAST OF NEW ENGLAND BY THURSDAY MORNING. A FLOW OF
COLD AIR CONTINUES OUT OF EASTERN CANADA...WITH A TRAJECTORY
OVER AT LEAST ONE OF THE GREAT LAKES. THE SNOW WILL BE MOST
PERSISTENT AND HEAVIEST OVER THE UPPER MOHAWK VALLEY AND
WESTERN ADIRONDACKS...THE AREAS CLOSEST TO LAKE ONTARIO.
IT LOOKS LIKE THERE WILL BE A BRIEF PAUSE AS A HIGH MOVES
SOUTH OF THE REGION ON THURSDAY...WITH SOME RESIDUAL SNOW
SHOWERS OR FLURRIES NORTH...BEFORE MORE OVERRUNNING OCCURS
AHEAD OF A WARM FRONT FRIDAY. THE WARM FRONT IS FOLLOWED
BY THE COLD FRONT ON FRIDAY AS THE ASSOCIATED LOW MOVES
INTO NEW ENGLAND. A FLOW OF COLD AND RELATIVELY MOIST
AIR CONTINUES...FROM OVER THE LAKES MUCH OF THE TIME...
FOR THE WEEKEND WHICH WILL RESULT IN A LINGERING CHANCE OF
SOME LIGHT SNOW...POSSIBLY MIXED WITH RAIN IN THE HUDSON
VALLEY DURING THE MIDDAY PERIODS...FOR THE WEEKEND.
TEMPERATURES DURING THIS PERIOD WILL AVERAGE FIVE TO TEN
DEGREES BELOW SEASONAL NORMS.
&&
.HYDROLOGY...
COMPLICATED FORECASTING SITUATION WITH THE WINTER STORM BRINGING
SNOW...MIXING WITH SLEET OVER OUR SOUTHERN ZONES BY EVENING...THEN
MIXING AND CHANGING TO FREEZING RAIN AND RAIN SOUTH TONIGHT...
BEFORE COLD AIR RETURNS AND CHANGES IT BACK TO SNOW ON MONDAY.
LATEST MODEL RUNS APPEAR TO BE A BIT DRIER THAN THE PREVIOUS
RUNS...WHICH WILL REDUCE EVEN MORE HOW MUCH OF THE RAIN WILL GET
THROUGH THE ACCUMULATED SNOW AND SLEET TO GET TO THE GROUND AND GET
INTO THE STREAMS. THE GOOD NEWS ON THIS IS FLOODING ON RIVERS AND
STREAMS APPEARS TO BE UNLIKELY AT THIS TIME...WITH ONLY MINOR RISES
ON RIVERS IN THE MID HUDSON REGION OF NEW YORK AND IN WESTERN
CONNECTICUT...AND LITTLE OR NO RESPONSE FROM THE ALBANY AREA NORTH.
THE BAD NEWS IS THAT THE ACCUMULATED SOLID PRECIP MAY BLOCK THE
GRATES ON STORM DRAINS...CAUSING WATER TO POND ON ROADS AND PARKING
AREAS. THIS WATER COULD FREEZE WHEN THE COLD AIR RETURNS MONDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NYZ063>066.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NYZ040-
047>054-058>061.
WINTER STORM WARNING UNTIL 7 PM EST MONDAY FOR NYZ032-033-038-
039-041>043-082>084.
MA...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 7 PM EST MONDAY FOR VTZ013>015.
&&
NEAR TERM...HWJIV
SHORT TERM...HWJIV
AVIATION...HWJIV
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Dec 2, 3:43 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EST SUN DEC 2 2007
NYZ032-033-038-039-041>043-082>084-VTZ013>015-031200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
343 PM EST SUN DEC 2 2007
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ADIRONDACKS...THE
LAKE GEORGE SARATOGA REGION...WESTERN MOHAWK VALLEY AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS ON
MONDAY.
WINTER STORM WARNING.
IN ADDITION...WEST TO NORTHWEST WINDS WILL INCREASE WITH GUSTS
POTENTIALLY APPROACHING WIND ADVISORY CRITERIA ON MONDAY. STAY
TUNED FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ001-025-NYZ040-047>054-058>061-031200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
343 PM EST SUN DEC 2 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MOHAWK
VALLEY...GREATER CAPITAL REGION...SCHOHARIE VALLEY...CENTRAL
CATSKILLS...NORTHERN TACONICS AND BERKSHIRES.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS ON
MONDAY.
WINTER WEATHER ADVISORY.
IN ADDITION...WEST TO NORTHWEST WINDS WILL INCREASE WITH GUSTS
POTENTIALLY APPROACHING WIND ADVISORY CRITERIA ON MONDAY. STAY
TUNED FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ001-013-NYZ063>066-031200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
343 PM EST SUN DEC 2 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
IN EAST CENTRAL NEW YORK...ULSTER AND DUTCHESS COUNTIES.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS ON
MONDAY.
WINTER WEATHER ADVISORY.
IN ADDITION...WEST TO NORTHWEST WINDS WILL INCREASE WITH GUSTS
POTENTIALLY APPROACHING WIND ADVISORY CRITERIA ON MONDAY. STAY
TUNED FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Winter Storm, Bennington
- When
- December 2, 11:00 PM EST to December 3, 7:00 PM EST
- Where
- Bennington forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
Snow, some moderate to heavy at times, developed across Bennington County Sunday evening, and persisted into much of Monday. Some sleet and freezing rain did mix in at times, particularly within valley locales.
Snowfall amounts of 8 to 12 inches fell from this storm system, with 7.5 reported at Woodford, and 12.5 at Landgrove. Much of the snow fell during Monday, as winds shifted into the west behind the storm system, inducing pockets of heavy snowfall across west facing, higher elevations.
Winter Storm, Western Windham
- When
- December 2, 11:00 PM EST to December 3, 7:00 PM EST
- Where
- Western Windham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
Snow, some moderate to heavy at times, developed across western Windham County Sunday evening, and persisted into much of Monday. Some sleet and freezing rain did mix in at times, particularly within valley locales.
Snowfall amounts of 6 to 9 inches fell from this storm system, with 6.5 reported at West Wardsboro. Much of the snow fell during Monday, as winds shifted into the west behind the storm system, inducing pockets of heavy snowfall across west facing, higher elevations.
Winter Storm, Eastern Windham
- When
- December 2, 11:00 PM EST to December 3, 7:00 PM EST
- Where
- Eastern Windham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.991, -72.714 (the zone’s center; the record gives no point)
Snow, some moderate to heavy at times, developed across eastern Windham County Sunday evening, and persisted into much of Monday. Some sleet and freezing rain did mix in at times, particularly within valley locales.
Snowfall amounts of 6 to 10 inches fell from this storm system, with 9.5 reported at Townshend, 8 inches at Bellows Falls, and 6.3 at Putney.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, December 2 to 5, 20073 deaths · $120 million · 11 events
- High Wind in Washington, December 2 to 3, 20072 deaths · 12 injured · $27 million · 78 kt wind · 9 events
- High Surf in California, December 2 to 6, 20073 deaths · $80,000 · 2 events
- High Wind in Washington, December 2 to 3, 20072 deaths · $10 million · 90 kt wind · 2 events
- Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 20071 death · 6 injured · 10 events
- High Wind in Oregon, December 2 to 3, 2007$83 million · 112 kt wind · 4 events
- Winter Storm in Vermont, December 2 to 4, 2007$220,000 · 16 events
- Winter Storm in New York, December 2 to 3, 2007$55,000 · 4 events
- Winter Storm in New York, December 2 to 3, 2007$50,000 · 5 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 200723 events
- Winter Storm and Winter Weather in New Jersey, December 2 to 3, 20071 injured · 12 events
- Heavy Snow and High Wind in Montana, December 2 to 4, 200770 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62049, 62051, 62052.